MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® NX STERILIZER; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® NX STERILIZER; STERRAD® EQUIPMENT
Model Number 10033
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported an event of a ¿burnt oil odor¿ or smell emitting from the sterrad® nx sterilizer.There was no report of any injuries or human reactions.An asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).A field service engineer was dispatched to the customer site.The catalytic converter, oil mist filter, and vacuum pump oil were replaced to resolve the odor/smells issue.Unit meets specifications and was returned to service.The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the odor/smells issue, and system risk analysis (sra).¿ trending analysis of the odor/smells issue for the sterrad® nx unit was reviewed for the prior six months from the event date, and no significant trend was observed.¿ review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." no parts were available for further analysis.The assignable cause of the odor/smell is likely due to the catalytic converter, oil mist filter, and vacuum pump oil.The asp field service engineer adjusted the part and confirmed the sterrad® nx met functional specifications after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® NX STERILIZER
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key15375084
Report Number2084725-2022-00261
Device Sequence Number5797275
Product Code MLR
UDI-Device Identifier10705037014132
UDI-Public10705037014132
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K042116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10033
Device Catalogue Number10033
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown